MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE
Model Number JF-140F
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus received a complaint from a user facility stating that there was concern about two patients that developed carbapenem-resistant enterobacteriaceae (cre) following endoscopic retrograde cholangiopancreatography (ercp).Patient 2 had an ercp, the patient was not known to have cre prior to the ercp.On 1/30/2020 patient 2 had an ercp with jf-140f, sn (b)(4).This particular scope was used on 3 additional patients without any evidence of transmission.On (b)(6) 2020, patient 2 had a urine culture which was positive for cre.The scope was double manually cleaned and double high-level disinfected between patients as is their usual process.Patient 2 was an inpatient on the same unit where another patient tested positive for cre and shared caregivers.Both isolates were sent for genomic analysis and have matching chromosomal patterns.The user facility suspects that transmission occurred either via duodenoscope or through shared caregivers.All the 140 series scopes were sent through eto sterilization, per facility protocol, and were not cultured prior.The jf-140f scope has been quarantined at the user facility.No additional information could be provided by the user facility regarding the treatment of the infections in either patient.This report captures patient 2.An endoscopic support specialist (ess) went onsite to assess the user facility's reprocessing practices.During the observation, ess observed the customer not removing scope from water following leak testing.Only the connector is removed.No other deviations were noted.The user facility has new staff members reprocessing the scopes.Additionally, a reprocessing in-service was conducted on a jf-140f with the customer.The in-service included all cleaning, disinfection and sterilization information that is contained in the olympus manual.In-service was also provided to one new staff member and scheduled another staff member for in-service on a different day to ensure all new staff members are trained properly.

Brand Name
EVIS DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10071671
Report Number2951238-2020-00442
Device Sequence Number766605
Product Code FDT
UDI-Device Identifier04953170339844
UDI-Public04953170339844
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/19/2020
Report Date (Section F) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJF-140F
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/22/2020
Event Location Hospital
Date Report to Manufacturer04/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;